Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Hysterectomy done. Taking lupron for recurring symptoms of endometriosis. Concerned for cervical cancer

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I am 38yo that is post hysterectomy with right salpingoopherectomy in 2008. I recently had to restart Lupron for recurring symptoms of endometriosis however. Within the last 2 months I have had post coital bleeding and am concerned about cervical cancer. I most recent pap (fall 2012) was normal. Should I be concerned? I have no other symptoms other than some very mild discomfort with intercourse.
Posted Sun, 28 Apr 2013 in Cervical and Ovarian Cancer
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

When they did your hysterectomy, did they leave the cervix?
Above answer was peer-reviewed by
Follow-up: Hysterectomy done. Taking lupron for recurring symptoms of endometriosis. Concerned for cervical cancer 29 minutes later
Yes, it was cervical sparing
Answered by Dr. Timothy Raichle 2 hours later
Thank you for the followup information. I am sorry for the delay.

In the setting of prior normal pap smears, the concern about cervical cancer is extremely low. Consider that putting you on Lupron temporarily makes you menopausal. This leads to low estrogen levels and 'thinning' of the skin in the vagina. Due to this 'thinning' and fragility of the vagina, pain with intercourse, and even bleeding with intercourse is not uncommon. In fact, this is a common complaint among post-menopausal women.

The best thing to do would be the following:
1. Schedule a visit with your OB
2. Have them do an exam to evaluate my theory
3. If there is no other explanation for the bleeding, then ask for vaginal estrogen. The best way to deliver this (without exacerbating your endometriosis) is a tablet called Vagifem
4. You need to use lubricants with intercourse, such as Astroglide.

Do not worry about cancer - this is extremely unlikely! Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor